Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 281, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 1, 2012, 5:30 PM CDT for Baxter County, Marion County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2012, 5:30 PM CDT (22:30 UTC)
- Expired
- Aug 1, 2012, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Baxter County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:09 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 1, 3:09 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 309 PM CDT WED AUG 1 2012 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT HEAT CONTINUES TO BE THE MAIN CONCERN WITH THIS FORECAST...ALONG WITH RAIN CHANCES. EVEN WITH CLOUD COVER AND RAINFALL THIS MORNING...TEMPERATURES HAVE REBOUNDED NICELY THIS AFTERNOON...WITH AREAS FROM LITTLE ROCK AND WEST CLIMBING OVER THE CENTURY MARK. ANOTHER MCV OVER SOUTHEAST KANSAS WILL MOVE SOUTHEAST INTO THE AREA TONIGHT...AND CONTINUED RAIN CHANCES THROUGH THE OVERNIGHT HOURS. WITH A SIMILAR SET UP THURSDAY TO TODAY...THINK THAT HEAT INDEX READINGS WILL REMAIN A CONCERN...WITH THE HEAT ADVISORY CONTINUING THROUGH THURSDAY AFTERNOON. SOME PLACES IN NORTHERN ARKANSAS MAY NOT QUITE REACH CRITERIA...BUT WITH SEVERAL DAYS OF HOT TEMPERATURES...HAVE KEPT ALL AREAS IN THE ADVISORY. AS RIDGE OF HIGH PRESSURE CONTINUES TO SLOWLY MOVE WEST...NORTHWEST FLOW WILL BRING SEVERAL IMPULSES INTO THE REGION. WHILE RAIN CHANCES WILL NOT BE HIGH...THERE MAY BE ENOUGH CLOUD COVER ASSOCIATED WITH THE FEATURES TO HELP KEEP HEAT INDEX READINGS IN CHECK. HAVE HELD OFF ON EXTENDING HEAT ADVISORY INTO FRIDAY DUE TO THE RAIN AND CLOUDS...EVEN THOUGH TEMPERATURES WILL REMAIN HOT. && .LONG TERM...SUNDAY THROUGH WEDNESDAY MODELS RMN IN DECENT AGREEMENT THRU THE FCST PD. A STRONG UPR TROF WL BE MOVG EWD THRU THE GREAT LAKES REGION AND NERN PART OF THE NATION HEADING INTO EARLY NEXT WEEK. MEANWHILE...THE PERSISTENT UPR RDG WL RETROGRADE WWD INTO THE ROCKIES...PLACING AR ON THE ERN PERIPHERY OF THE RDG. AS A RESULT...A FNTL BNDRY WL APCH NRN AR ON SUN AND IS PROGGED TO PUSH INTO CNTRL AR BEFORE STALLING OUT. THE QUESTION RMNS IS HOW FAR S WL THE BNDRY MOVE INTO THE FA. KEPT POPS IN 20-30 PERCENT RANGE THRU MOST OF THE PD. DISREGARDED THE GFS QPF OUTPUT AS IT CONTS TO SUFFER FM CONVECTIVE FEEDBACK ISSUES. THE BNDRY WL EVENTUALLY WASH OUT HEADING INTO THE MIDDLE OF NEXT WEEK...WITH JUST THE TYPICAL WDLY SCTD DIURNAL CONVECTION POSSIBLE. TEMPS WL RMN AT ABV NORMAL LVLS THRU THE PD. && .FIRE WEATHER... DANGEROUS WILDFIRE CONDITIONS WILL CONTINUE FOR THE NEXT SEVERAL DAYS AS VERY HOT CONDITIONS AND MAINLY DRY CONDS PERSIST. THE VERY DRY VEGETATION THAT IS IN PLACE AS A RESULT OF THE ONGOING SEVERE TO EXCEPTIONAL DROUGHT WILL ONLY ADD TO THE WILDFIRE THREAT. THE WILDFIRE THREAT RANGES FROM HIGH TO EXTREME ACROSS ALL OF THE STATE. EXPECT WINDS OF 8 TO 15 MPH THE NEXT SEVERAL DAYS...WITH HIGHER GUSTS IN SOME AREAS. MINIMUM RELATIVE HUMIDITY VALUES WILL GENERALLY RANGE FROM 30 TO 40 PERCENT IN THE COMING DAYS...WITH SOME LOCATIONS OVER WRN AR FALLING JUST BELOW 30 PERCENT. MANY COUNTIES ACRS AR REMAIN UNDER BURN BANS...AND ANY FIRE WILL QUICKLY SPREAD OUT OF CONTROL. && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARKANSAS-BAXTER-BOONE- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && SHORT TERM...58 / LONG TERM...44
Hazardous weather outlook, Aug 1, 5:00 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED AUG 1 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR A LARGE PART OF ARKANSAS DUE TO THE CONTINUED HOT TEMPERATURES AND ELEVATED HUMIDITY. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO NEAR 110 DEGREES. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS ARKANSAS TODAY...MAINLY OVER NORTHERN...CENTRAL TO SOUTHERN AREAS. AN ISOLATED STRONG STORM MAY BE SEEN...BUT THE OVERALL SEVERE STORM THREAT WILL BE VERY LOW. ANY RAIN THAT IS SEEN WILL HAVE LITTLE AFFECT ON THE OVERALL DROUGHT CONDITIONS. THE STATE REMAINS IN A HIGH TO EXTREME WILDFIRE DANGER DUE TO THE ONGOING DROUGHT CONDITIONS AND BONE DRY VEGETATION. MOST COUNTIES HAVE BURN BANS IN PLACE. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED AS FIRES COULD QUICKLY SPREAD OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HEAT ADVISORY IS IN EFFECT FOR A LARGE PART OF ARKANSAS ON THURSDAY DUE TO THE CONTINUED HOT TEMPERATURES AND ELEVATED HUMIDITY. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO NEAR 110 DEGREES. ISOLATED SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE AT TIMES DUE TO SOME UPPER LEVEL WEATHER SYSTEMS THAT WILL MOVE ACROSS ARKANSAS. OVERALL RAIN AMOUNTS AND COVERAGE WILL REMAIN LOW. ALSO THE THREAT OF ANY STRONG TO SEVERE STORMS WILL REMAIN ISOLATED AND BE VERY LOW. THE WILDFIRE DANGER IS EXPECTED TO REMAIN HIGH TO EXTREME FOR THE NEXT SEVERAL DAYS DUE TO THE ONGOING DROUGHT AND CONTINUED HOT TEMPERATURES. ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE NEXT SEVERAL DAYS...WITH NO WIDESPREAD RAINFALL EXPECTED IN THE FORESEEABLE FUTURE TO BRING MUCH RELIEF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
In the hours before
Special weather statement, Aug 1, 4:11 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
411 PM CDT WED AUG 1 2012
ARZ003-012155-
BOONE AR-
411 PM CDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOONE COUNTY UNTIL
500 PM CDT...
AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTH OF ROBERSON HOLLOW...OR 11 MILES
NORTHEAST OF GREEN FOREST...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
SELF... ROBERSON HOLLOW... RED BANK...
OMAHA... MYRTLE... CAPPS...
RIDGEWAY... BURLINGTON... BATAVIA...
ALPENA... WHITE MTN... TUCKER HOLLOW PARK...
SHAW LAKE DAM... RED BLUFF... PROSPERITY...
PINEY MTN... LICK BRANCH... KENNEDY MTN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3649 9293 3616 9326 3622 9331 3623 9330
3650 9330 3650 9329 3651 9304
TIME...MOT...LOC 2111Z 308DEG 13KT 3641 9324
227Special weather statement, Aug 1, 5:08 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 508 PM CDT WED AUG 1 2012 ARZ003-004-012-013-012255- BOONE AR-MARION AR-NEWTON AR-SEARCY AR- 508 PM CDT WED AUG 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOONE...NORTHWESTERN SEARCY...NORTHEASTERN NEWTON AND SOUTHWESTERN MARION COUNTIES UNTIL 600 PM CDT... AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISON...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HARRISON... WESTERN GROVE... VALLEY SPRINGS... SAINT JOE... POINT PETER... OLVEY... DUGGER... CRAWFORD... CAPPS... PINDALL... GAITHER... EVERTON... BELLEFONTE... BATAVIA... WOOLUM REC AREA... VERONA... TOMAHAWK... SULPHUR MTN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3607 9270 3591 9291 3622 9328 3635 9313 TIME...MOT...LOC 2208Z 312DEG 23KT 3623 9312 /56
Special weather statement, Aug 1, 5:12 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
512 PM CDT WED AUG 1 2012
ARZ004-005-012240-
BAXTER AR-MARION AR-
512 PM CDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND EXTREME
NORTHWESTERN BAXTER COUNTIES UNTIL 545 PM CDT...
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF DIAMOND CITY...OR 15 MILES
NORTHWEST OF BULL SHOALS...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PRICE PLACE... OZARK ISLE... LAKEWAY...
PEEL... OAKLAND... MONARCH...
TATER KNOB... SHORT MTN... PINE MTN...
OAKLAND PUBLIC USE AREA... LONG MTN...
JONES PT WMA... HWY 125 PARK... BUCK CREEK PARK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3649 9252 3629 9267 3638 9288 3646 9288
3646 9285 3651 9284
TIME...MOT...LOC 2212Z 302DEG 17KT 3652 9278
227Local storm report, Aug 1, 5:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
530 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST HARRISON 36.24N 93.12W
08/01/2012 E50 MPH BOONE AR LAW ENFORCEMENT
STRONG WINDS HAVE KNOCKED DOWN SEVERAL POWERLINES AND
CAUSED MINOR DAMAGE TO SEVERAL STRUCTURES IN THE CITY OF
HARRISON.
&&
MCLAYThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:11 PM CDT | Special Weather Statement | LZK | Boone | 44 min |
| Aug 1, 5:08 PM CDT | Special Weather Statement | LZK | Boone | 47 min |
| Aug 1, 5:12 PM CDT | Special Weather Statement | LZK | Marion | 28 min |
| Aug 1, 5:36 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion | 39 min |
| Aug 1, 6:05 PM CDT | Special Weather Statement | LZK | Fulton | 30 min |
| Aug 1, 6:15 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 30 min |
| Aug 1, 6:22 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Sharp | 53 min |
| Aug 1, 6:51 PM CDT | Special Weather Statement | LZK | Boone | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.